MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 2041C-2846
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/15/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding poly wear involving an omnifit liner was reported.A clinical review confirmed the event.Method & results: -device evaluation and results: a visual, dimensional, functional and material analysis inspection was not performed as the device was not returned for evaluation.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: "the description of the acetabular component as "more vertical than normal" would suggest an inherently unstable hip that, after some poly wear, dislocated.It was noted on (b)(6) 2001 (four months status-post primary total hip) that the hip was popping in and out of place.The first revision done, in which a constrained liner was not available in the operating room, resulted in persistent instability causing the subsequent revision to a constrained liner two months later.During this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for this clinical situation." -device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been one other event for the lot referenced, however, it is for the same patient.Conclusions: a medical review confirmed that the wear of the liner is a result of the shell positioning as noted "more vertical than normal" and "during this surgery inherent instability of a 10° constrained liner further suggests the malposition of the acetabular shell".No further investigation is required at this time.If additional relevant information becomes available, this investigation will be reopened.Not returned.
 
Event or Problem Description
Per medical review: "on (b)(6) 2010 a revision of the right total hip arthroplasty with exchange of the poly insert and femoral head was performed for a diagnosis of poly wear right hip." medical review notes operative report dated (b)(6) 2010 states: "acetabulum may be a little more vertical than normal".

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7903958
Report Number0002249697-2018-03021
Device Sequence Number1395173
Product Code JDI
UDI-Device Identifier04546540035714
UDI-Public04546540035714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2005
Device Catalogue Number2041C-2846
Device Lot Number55008801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight62